Calculus of Variations and Geometric Measure Theory
home | mail | papers | authors | news | seminars | events | open positions | login

G. Bellettini - G. F. Gronchi

Barriers for systems of ordinary differential equations: an application to the two-body problem

created on 19 Jan 2003
modified on 17 Dec 2003


Published Paper

Inserted: 19 jan 2003
Last Updated: 17 dec 2003

Journal: Rend. Atti Acc. Naz. Sci. XL Mem. Mat.
Volume: XXVI
Pages: 145-160
Year: 2002


We adapt the barriers approach, originally introduced by De Giorgi for geometric evolution problems, to systems of ordinary differential equations. In particular, we compute the regularized minimal closed barrier (RMCB) for the two-body problem. It turns out that, in general, the RMCB does not satisfy the semigroup property. Moreover, in the example of the two-body problem, the fattening phenomenon does not appear.


Credits | Cookie policy | HTML 5 | CSS 2.1